MAUDE Adverse Event Report: Z-MEDICA, LLC QC HEMOSTATIC DRESSING, 4X4, 10X; DRESSING, WOUND, DRUG

Z-MEDICA, LLC QC HEMOSTATIC DRESSING, 4X4, 10X; DRESSING, WOUND, DRUG
Model Number 0459
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is not expected for return to be investigated.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that a 4x4 quik clot was left behind in patient and closed during an ortho spine case on (b)(6) 2022.Additional information: it was reported that 2-3 weeks after the initial surgery the patient had a post-op visit and it was discovered that the sponge had been left inside the patient.No physical signs or symptoms were described in this report.The patient had an overnight hospital stay after the surgery to remove the sponge.The patient's current condition post-op was reported as "no issues have been reported" and it is unknown if any antibiotics or other treatment was provided.
 
Event or Problem Description
It was reported that a 4x4 quik clot was left behind in patient and closed during an ortho spine case on 28jul2022.Additional information: it was reported that 2-3 weeks after the initial surgery the patient had a post-op visit and it was discovered that the sponge had been left inside the patient.No physical signs or symptoms were described in this report.The patient had an overnight hospital stay after the surgery to remove the sponge.The patient's current condition post-op was reported as "no issues have been reported" and it is unknown if any antibiotics or other treatment was provided.
 
Additional Manufacturer Narrative
(b)(4).No product returned to evaluate.Visual , dimensional, and functional examination would have no impact to the product based upon noted complaint statement.No lot number was provided therefore a review of the dhr (device history record) could not be performed.Review of the ifu has determined the following warning has been present since product launch: warnings: product is not absorbable and must be removed from wound prior to wound closure.The user did not follow instructions and warnings listed in ifu.This complaint is the result of user error.

Brand Name
QC HEMOSTATIC DRESSING, 4X4, 10X
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
Z-MEDICA, LLC
wallingford
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15828378
Report Number3011137372-2022-00214
Device Sequence Number6109253
Product Code FRO
UDI-Device Identifier00841495104596
UDI-Public00841495104596
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K123387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0459
Device Catalogue Number459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age62 YR
Patient SexFemale